well, Ive posted on here a few times, and everyone has been helpful, so here goes again. I have been put on atenolol 2xday @25mgs each. I dont drink, smoke, or stay up late, but the doc says that I have a mild cardiac wall thickening, and a mildly regurgitating aortic valve, so I take the atenolol and 10mg of lisinopril per day with a baby asprin.
Here is the issue: i take one in the morning at 7 and at night at 7. lately (twice in the past two weeks) after I take my evening dose, my bp goes up and my heart pounds. it was pounding so hard last night through my neck and arms and ears, that I couldnt sleep. I cant yawn now at night for some odd reason, and during the day, I am lethargic.
I have been told that atenolol cannot cause your heart to pound, nor can it cause insomnia and raise your blood pressure, but it is. any suggestions or advice?
Well whoever told you such symptoms are not possible with this medication is certainly incorrect. Firstly, atenolol can cause lethargy, in fact most beta bockers do this. Secondly a common side effect of atenolol is insomnia. Thirdly a pounding heart is usually a sign that dosage is too high. This is a sign you would expect with overdose and so perhaps 50mg daily is just simply too high for you. Ask you Doctor if you can slightly lower the dose to see if the symptom stops.
Ive been back to him and he wont budge. he is the best cardio on the east coast from what the rest of the docs that I have spoken to. At this point, i have just had another ultrasound and will have a CT of my aorta tomorrow. will keep you updated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.